Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 36, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 29, 2017, 2:54 AM CDT for Angelina County, Texas. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2017, 2:54 AM CDT (07:54 UTC)
- Expired
- Aug 29, 2017, 8:45 PM CDT
- In force
- 18 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 150 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:40 AM CDT | FLASH FLOOD | 2 Nw Burke, TX | FM 2497 CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 226 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111
WGUS54 KSHV 290754
FFWSHV
TXC005-291345-
/O.NEW.KSHV.FF.W.0036.170829T0754Z-170829T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
254 AM CDT TUE AUG 29 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Angelina County in eastern Texas...
* Until 845 AM CDT
* At 247 AM CDT, local law enforcement reported heavy rain across the
warned area. Up to one inch of rain has already fallen. Flash
flooding is expected. Roads have been closed at Polly Branch,
Sandy Creek, Old Hohnson School Road, Roland Marshall, and Boudan
Lake.
* Some locations that will experience flooding include...
Lufkin, Diboll, Hudson, Huntington, Pollok, Burke, Zavalla,
Shawnee, Clawson, Central, Redland, Homer and Dolan.
Additional rainfall amounts of one inch will be possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3110 9465 3111 9475 3115 9485 3126 9490
3132 9490 3134 9496 3138 9495 3143 9500
3153 9487 3148 9482 3144 9456 3140 9454
3141 9450 3138 9447 3132 9445 3130 9439
3122 9433 3117 9422 3110 9413 3103 9447
$$
062 follow-up statements
965
WGUS54 KSHV 291340
FFWSHV
TXC005-291945-
/O.EXT.KSHV.FF.W.0036.000000T0000Z-170829T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
840 AM CDT TUE AUG 29 2017
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Angelina County in eastern Texas...
* Until 245 PM CDT Tuesday
* At 838 AM CDT, local law enforcement reported road closures due to
street flooding across the county. Around 7 inches of rain have
fallen in the past three days and periods of heavy rainfall
is expected to continue. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Lufkin, Diboll, Hudson, Huntington, Pollok, Burke, Zavalla,
Shawnee, Clawson, Central, Redland, Homer and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3110 9465 3111 9475 3115 9485 3126 9490
3132 9490 3134 9496 3138 9495 3143 9500
3153 9487 3148 9482 3144 9456 3140 9454
3141 9450 3138 9447 3132 9445 3130 9439
3122 9433 3117 9422 3110 9413 3103 9447
$$
05883
WGUS54 KSHV 291923
FFWSHV
TXC005-300145-
/O.EXT.KSHV.FF.W.0036.000000T0000Z-170830T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
223 PM CDT TUE AUG 29 2017
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Angelina County in eastern Texas...
* Until 845 PM CDT Tuesday
* At 219 PM CDT, heavy rains from overnight and earlier today along
with the potential for another couple of inches tonight across the
warned area will maintain the threat for continued flash flooding.
* Some locations that will experience flooding include...
Lufkin, Diboll, Hudson, Huntington, Pollok, Burke, Zavalla,
Shawnee, Clawson, Central, Redland, Homer and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please report flooding to your local law enforcement agency when you
can do so safely.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3110 9465 3111 9475 3115 9485 3126 9490
3132 9490 3134 9496 3138 9495 3143 9500
3153 9487 3148 9482 3144 9456 3140 9454
3141 9450 3138 9447 3132 9445 3130 9439
3122 9433 3117 9422 3110 9413 3103 9447
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 11:42 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 28, 11:42 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1142 PM CDT Mon Aug 28 2017
.AVIATION...
AVIATION...
Update: Additional heavy rainfall overnight provided by Tropical
Storm Harvey is expected to worsen the flood situation across
southeast Texas and southwest Louisiana. Travel to the affected
areas is highly discouraged and remember to not drive into flooded
roadways.
Scattered -SHRA continued to be draped from southwest to
northeast along and south of a Wells TX to Pleasant Hill LA to a
south of kmlu line /thus also impacting klfk/. The spatial extent of
the precipitation has waned significantly in the last several hours,
but additional SHRA provided by the outer band of Harvey was moving
northward from southern LA. Do expect this southwest to northeast
precipitation orientation to continue overnight /which will cause
periods of -SHRA/SHRA to affect klfk and VCSH at kmlu/ with
perhaps a slightly northward shift by Tuesday late evening
/possibly nearing kshv and kmlu/. This TAF cycle will exhibit
prevailing -SHRA/SHRA at klfk overnight, and VCSH during the day
on Tuesday for kmlu and kshv, and finally prevailing -SHRA/SHRA at
klfk and kmlu by Tuesday evening. Will of course amend as necessary.
&&
.PREV DISCUSSION... /issued 1038 PM CDT Mon Aug 28 2017/
DISCUSSION...
Apologies for the late update. Tropical Storm Harvey is now well
offshore in the Gulf and most of the rain has moved south of the
CWA along with Harvey. No changes were made to the Flash Flood
Watch. 3-day rainfall totals are already between 3 and 8 inches in
Deep East Texas. Fortunately, rainfall rates have been low enough
that flooding has been limited to only a few low-lying areas, at
this point in time. However, considerably more rain is expected
there over the next few days. No major changes were made based on
the latest NHC advisory.
As far as the remainder of tonight, only some minor changes were
made to low temperatures, dewpoints, and winds. Scattered and
occasional convection will persist mainly south of a line from
Jacksonville, TX, to Columbia, LA. I did add a mention of heavy
rainfall to the grids through 12z Tuesday in our far southwest
zones in Deep East Texas.
Updated text products have been sent.
CN
PREV DISCUSSION... /issued 419 PM CDT Mon Aug 28 2017/
DISCUSSION...
All eyes remain on Tropical Storm Harvey as it eases back out into
the Gulf of Mexico this afternoon just southwest of Houston and
Galveston. Harvey continues to produce incredible amounts of rain
across these areas with much of the Houston metro area completely
inundated with flooding. With Harvey moving back out over the Gulf
of Mexico, it should easily maintain TS strength and possibly even
reintensify slightly over the next 48 hours while out over warmer
Gulf waters. Maximum sustained winds are currently at 45 mph with
with a slow E/SE movement. The latest 4 PM track update from NHC
still shows Harvey continuing this slow eastward push across the
extreme northern Gulf right along the middle to upper Texas coast
before turning more northeast late Tuesday and moving back inland
east of Galveston Bay sometime Wednesday morning with a continued
northeast track from there.
The uncertainty with any potential intensification and increase in
speed leaves some doubt as to how strong winds will be with Harvey
by the time it finally makes it into our southern zones by late
Wednesday into early Thursday. Regardless, it looks like Harvey
will be transitioning to a tropical depression around this time.
What that all means for us is Harvey will eventually track right
through the heart of our region by mid to late week with stronger
winds possible across our southern counties and parishes. But the
primary concern will continue to be the rainfall amounts produced
with Harvey as additional rainfall totals in the range of 8-12
inches will be possible across our Deep East Texas counties with
lesser amounts from 3-7 inches farther north and east, generally
south of the I-30 corridor. Of course, isolated higher amounts may
occur in areas where heavier rain bands set up and train over the
same locations. With that in mind, have expanded the Flash Flood
Watch in time and areal coverage to include more of north central
Louisiana through 7 AM Thursday. Additional counties and parishes
may also need to be added to the watch, but that is still a bit
in question at the moment with amounts expected to drop off with a
faster track of Harvey through the remainder of our region.
Medium range guidance continues to suggest a faster exit with
Harvey as it accelerates northeastward across north Louisiana and
south Arkansas by late Thursday into early Friday. Thus, rain
chances will begin to drop off through the weekend but any slower
progression of Harvey will obviously change that forecast thinking.
So, have still tried to account for this possibility by keeping
pops in the forecast through the remainder of the extended period
for much of the area with additional Gulf moisture still lingering
in the wake of Harvey with a weak trough dropping south from the
Plains later in the weekend.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 78 70 79 / 30 60 70 80
MLU 68 78 71 81 / 60 70 70 80
DEQ 68 84 70 82 / 20 20 20 50
TXK 68 83 70 79 / 20 20 30 60
ELD 68 82 69 78 / 20 40 50 70
TYR 69 79 70 79 / 20 40 50 70
GGG 69 78 70 78 / 30 50 60 70
LFK 70 75 71 78 / 100 90 90 90
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Thursday evening for LAZ017>020.
OK...None.
TX...Flash Flood Watch through Thursday evening for TXZ149-152-153-
165>167.
&&
29/09/19Hazardous weather outlook, Aug 28, 10:51 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1051 PM CDT Mon Aug 28 2017 LAZ017>020-TXZ149-152-153-165>167-291200- Sabine-Natchitoches-Winn-Grant-Cherokee-Nacogdoches-Shelby- Angelina-San Augustine- 1051 PM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Numerous showers and isolated thunderstorms will continue to plague Deep East Texas and the Toledo Bend Country of Louisiana in association with Tropical Storm Harvey. Heavier rain bands will be possible through tonight. Flash flooding may occur in low lying and poor drainage areas. The threat of isolated, weak tornadoes will also remain possible within some of the stronger rain bands. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The track of Harvey will move northeast onto the coast near Sabine Pass on Wednesday morning. Rainfall amounts will continue to increase across Deep East Texas and the adjacent sections of North Louisiana from mid to late week as Harvey accelerates northeastward across these areas. Additional rainfall totals of six to eight inches with isolated higher amounts close to ten to twelve inches are possible. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed through this weekend. ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-022-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-291200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Caldwell-La Salle-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Rusk-Panola- 1051 PM CDT Mon Aug 28 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... The threat of heavy rainfall will remain south of the Interstate 20 corridor through tonight with only light to occasionally moderate showers affecting parts of the region in association with Tropical Storm Harvey. Therefore, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Rainfall amounts will continue to increase across Deep East Texas and the adjacent sections of North Louisiana from mid to late week as Harvey accelerates northeastward across these areas. Additional rainfall totals of six to eight inches with isolated higher amounts close to ten to twelve inches are possible. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. The track of Harvey will move northeast onto the coast near Sabine Pass on Wednesday morning. Rainfall amounts will begin to increase across our region from mid to late week as Harvey accelerates northeastward across Deep East Texas and North Louisiana. Rainfall totals of one to three inches are possible northwest of a line from Tyler, TX, to Nashville, AR. Southeast of this line, additional rainfall amounts of three to six inches is expected. A swath of heavier rainfall is expected generally to the north and northeast of where the center of Harvey tracks. In this area, across Western Louisiana and into South Central Arkansas, six to eight inches of rainfall will be possible. The threat of flash flooding along with isolated, weak tornadoes will continue to be a concern until the remnants of Harvey finally exit the region this weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:57 PM CDT | Areal Flood Advisory | SHV | Angelina, San Augustine | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.